How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 29244
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I have severe hives from steristrip reaction. I have been on

Resolved Question:

i have severe hives from steristrip reaction. I have been on the medrol pack since yesterday and take benadryl every 4 hours. I am miserable. when can I expect the medrol pack to start working. what else can I do. Should I go to the hospital for a shot. I am not having trouble breathing..they are on my butt and thighs
Submitted: 5 years ago.
Category: Health
Expert:  Dr Basu replied 5 years ago.
mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

mysticdoc :

Hello

mysticdoc :

Thanks for your question.

mysticdoc :

Medrol dose pak should have been working by this time.

mysticdoc :

It is better to consider a steroid shot ( methyl prednisolone) for faster action.

mysticdoc :

Also an infection should be ruled out.

mysticdoc :

Hence you can go to the hospital if this is very painful.

mysticdoc :

Best wishes,

Customer:

Is that what they would give me at the hospital?

mysticdoc :

yes they will give you a steroid shot and you will see dramatic improvement.

Customer:

ok...is the medrol pack just not a high enough dose???? Do you think I could wait to see if there is any improvement by tomorrow or would it for sure have already began to work?

mysticdoc :

yes you can wait till tomorrow.

mysticdoc :

medrol is good dose but may not work as fast as the shots do.

mysticdoc :

Best wishes,

mysticdoc :

HAPPY NEW YEAR!!
Please click ACCEPT button, if you do not have any further question, so that I get rewarded for my time & effort. Thank you!

Dr Basu and 3 other Health Specialists are ready to help you
Customer: replied 5 years ago.
how can I ask a few more questions?
Expert:  Dr Basu replied 5 years ago.
you can ask here.
Customer: replied 5 years ago.
Hives not better this morning and went to ER..they gave me a epinephrine shop, zyrtec,pepcid, and higher oral dose of prednisone. I felt relief for about 20 minutes after the shot. How long do you thinkit will take to get relief? They did not give me a prednisone shot but higher dosage of oral pill....I am so upset that Im still itching!
Expert:  Dr Basu replied 5 years ago.
ok.
Usually your symptoms should subside slowly over time.
Your immune system is on the overboard and is taking long time to cool down.
Give it at least 2-3 more days.
Continue the medications prescribed.
Customer: replied 5 years ago.
Ok....I was worried that the epi shot didn't work. Is it ok that he just gave me 40mg of predisone as opposed to the shot. Can I continue benadryl also. I feel all weird from all the meds.
Expert:  Dr Basu replied 5 years ago.
you can continue both prednisone and benadryl.
Epi works well usually.
Customer: replied 5 years ago.
the dpi can continue to work even though I started itching again.. I got it 3 hours ago
Expert:  Dr Basu replied 5 years ago.
correct.
Customer: replied 5 years ago.
is the predinone dose enough?
Expert:  Dr Basu replied 5 years ago.
usually e start at 60 mg daily for 3 days, then taper by 5 mg every 3 days.
but 40 mg also is a good dose.